MAUDE Adverse Event Report: ANGIODYNAMICS SOLERO; SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES

ANGIODYNAMICS SOLERO; SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES
Model Number 700106002-US
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 08/21/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported device has yet to be returned to the manufacturer for a device evaluation.An investigation into the root cause for product problem is currently in progress.The results of the investigation will be sent via a follow up medwatch.No model number nor lot number were provided therefore section d4 was unable to be completed with product identifiers.Reference (b)(4).
 
Event or Problem Description
A distributor reported an end user experienced an issue when using a solero applicator.During the procedure, the tip detached from the applicator and was retained in the patient's lung.No other information was provided.
 
Additional Manufacturer Narrative
The reported device has yet to be returned to the manufacturer for a device evaluation.An investigation into the root cause for product problem is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference: (b)(4).
 
Event or Problem Description
A distributor reported an end user experienced an issue when using a 19cm solero applicator.Prior to insertion, the applicator was tested for 10 seconds at 100 watts.The procedure was percutaneous with a straightforward placement of the applicator.No adjunct tools were used during the procedure.The provider performed two ablations in the right upper lobe at 100w for 4mins.He then ablated a smaller one in right lower lobe; 100w @ 4mins.The applicator was retracted slightly for the next ablation.The tip fracture was identified between retraction and starting of the next ablation, ct checked, and tip fracture noted.No error messages had been displayed on the unit.The applicator was removed, and a second applicator inserted.Two ablations were performed at 140w for 4 mins, completing the procedure.The tip was retained in the patient's lung with no plans of removal due to location.A chest drain was placed for a pneumothorax, drain sutured in place.The total time of the ablation for the procedure was 20 minutes using 2 applicators.The centre has been using solero for 6+ years, consultant very experienced.
 
Additional Manufacturer Narrative
No probe product was returned to angiodynamics for evaluation.A procedure image was provided for this complaint.The customer's reported complaint description of "tip detached" was confirmed due to the procedure image was provided for this complaint.Although the photo was provided, without receiving a complaint sample for evaluation a definitive root cause cannot be determined.A review of the device history records was performed for the indicated lots for any deviations related to the reported failure mode of the complaint.The review confirms that the lots met all material, assembly and performance specifications, i.E.No ncr associated with reported failure mode.Labeling review: the instructions for use, item number {16600972-01} which is supplied to the user with the solero applicators contains the following statements: "inspect all devices and packaging for damage prior to use.Do not use any devices that are damaged or if the sterile barrier is breached."the solero microwave tissue ablation (mta) system and accessories are indicated for the ablation of soft tissue during open procedures.Avoid placing lateral forces on the applicator tip during placement or removal.Always use the lowest power and shortest time necessary to achieve the targeted ablation.Inspect the applicator after each ablation.If the applicator appears damaged, utilize another applicator for subsequent ablations.Warning: when placing the device, use the minimum force necessary and take care not to over advance the applicator.Refer to the shaft depth markings to monitor placement depth.Take care to not bend the tip as it may cause damage to the device.Do not energize the applicator unless the active region of the applicator is fully inserted into target tissue.If the applicator is not properly located into the selected tissue, an unintended thermal injury may occur.After each ablation inspect the applicator for any damage.If any damage is observed the applicator should be discarded and replaced with a new applicator." note: the solero microwave tissue ablation (mta) system and accessories are indicated for the ablation of soft tissue* during open, laparoscopic, or percutaneous procedures.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).
 
Additional Manufacturer Narrative
The reported device has been returned to the manufacturer and an investigation into the root cause for event is currently in progress.The results of the investigation will be sent via a follow up medwatch.Reference (b)(4).
 
Additional Manufacturer Narrative
Returned for evaluation was one (1) 19cm probe.The applicator was received with the ceramic tip detached from the distal end of the shaft assembly.Approximately 4mm of the tip remained attached, signs of thermal event occurring at tip due to charring.The cartridge was connected to the lab solero generator along with the pump connected to the pump tubing.The pump was started and primed using water to test coolant flow, flow was observed to function normally.There were no known manufacturing defects found, nor signs of misuse deviating from the dfu.The root cause for the thermal event could not be definitively determined.Labeling review: the instructions for use, item number {16600972-01} which is supplied to the user with the solero applicators contains the following statements: "inspect all devices and packaging for damage prior to use.Do not use any devices that are damaged or if the sterile barrier is breached."the solero microwave tissue ablation (mta) system and accessories are indicated for the ablation of soft tissue during open procedures.Avoid placing lateral forces on the applicator tip during placement or removal.Always use the lowest power and shortest time necessary to achieve the targeted ablation.Inspect the applicator after each ablation.If the applicator appears damaged, utilize another applicator for subsequent ablations.Warning: when placing the device, use the minimum force necessary and take care not to over advance the applicator.Refer to the shaft depth markings to monitor placement depth.Take care to not bend the tip as it may cause damage to the device.Do not energize the applicator unless the active region of the applicator is fully inserted into target tissue.If the applicator is not properly located into the selected tissue, an unintended thermal injury may occur.After each ablation inspect the applicator for any damage.If any damage is observed the applicator should be discarded and replaced with a new applicator." note: the solero microwave tissue ablation (mta) system and accessories are indicated for the ablation of soft tissue* during open, laparoscopic, or percutaneous procedures.A review of the device history records was performed for the indicated lots for any deviations related to the reported failure mode of the complaint.The review confirms that the lots met all material, assembly and performance specifications, i.E.No ncr associated with reported failure mode.A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.Reference (b)(4).
 
Additional Manufacturer Narrative
Correction: b3 date of event.Reference (b)(4).

Brand Name
SOLERO
Common Device Name
SYSTEM, ABLATION, MICROWAVE AND ACCESSORIES
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
Manufacturer (Section G)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
Manufacturer Contact
alexandra invencio
26 forest street
marlborough, MA 01752
5086587990
MDR Report Key20134292
Report Number1317056-2024-00134
Device Sequence Number12582316
Product Code NEY
UDI-Device IdentifierH787700106002US0
UDI-PublicH787700106002US0
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K162449
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 01/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2026
Device Model Number700106002-US
Device Lot Number5789709
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/23/2024
Supplement Date Received by Manufacturer09/03/2024
10/07/2024
10/15/2024
10/25/2024
Not provided
Initial Report FDA Received Date09/04/2024
Supplement Report FDA Received Date09/16/2024
10/09/2024
10/23/2024
10/28/2024
01/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/28/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown